Stomach pain about 3" above belly button

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mcleaver1969
Regular Member


Date Joined Jun 2006
Total Posts : 267
   Posted 3/26/2008 10:45 AM (GMT -6)   
Does anyone know what part of the intestines is about 3" above the belly button? I have been having significant pain in that area which is unusual for me because my CD is usually in the lower right quadrant. Help!
"Difficult things take a long time,
impossible things a little longer. " ~Author Unknown
Marci, 38 years young, Rockledge, FL
Dx with Crohn's disease March 2006
Currently on bi-weekly Humira, daily 6mg Entocort, daily 2-3x 5mg hydrocodone (for pain), and daily 75mg Effexor,
plus 2x per day heavy iron supplements for anemia,
calcium supplement, daily multi-vitamin,
 


ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 3/26/2008 10:57 AM (GMT -6)   
I'm not exactly sure what it is, but that is where my pain always is and always has been.  Told GI it was getting worse again and we are scheduled for another upper endoscopy.  So, I've always thought it was stomach, but I could be wrong.   
...rejoice in our sufferings, because we know that suffering produces perseverence; perseverence, character; and character, hope.   Romans 5:3-4


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 3/26/2008 11:18 AM (GMT -6)   
That's likely your small bowel. The first part of the small bowel is the duodenum; then comes the jejunum; then comes the ileum. The terminal ileum, which is most often diseased in Crohn's, is found in the lower right quadrant. 3" directly above the belly button is probably the duodenum or jejunum. But of course only your GI can determine that!
Co-moderator - IBS Forum


Melissa H
Regular Member


Date Joined Mar 2008
Total Posts : 85
   Posted 3/26/2008 12:18 PM (GMT -6)   
Oh I hear ya, a couple of times now I've had severe pain in that same area...so much so that I was sitting at my desk (at work) and crying! You should've seen the look on my poor boss's face! I mentioned it to my GI Doc and he just said "have you been taking your medicine for the stomach inflammation?" "yes" and that was it. I don't know what caused it, but I sure I hope it doesn't come back. Blessings!
30 year old female - Wifey and mom to 3 little girls, 2 dogs, and 2 ratties and working full-time outside of the home...nap anyone?
 
Suffered with symptoms for 12 years (the usual answer was, "it's just stress"), diagnosed with Crohn's 11/2007 after a bad flare up.
 
Asacol, Aciphex, Rowasa, Bentyl as of right now.  Although, I'm still flaring and trying to avoid steriods :(
 
 
 
 
 
 
 
 


Kittikatt
Regular Member


Date Joined Jul 2004
Total Posts : 422
   Posted 3/26/2008 1:39 PM (GMT -6)   
Every time I'VE had pain up in that area just above the belly button it has been due to a build up of the HPylori bacteria. It's so hard to describe the pain, though...it's like a gas pain, but not...like cramping, but not...anyway, when I have that "upper small intestinal" pain, my GI always puts me on an antibiotic for HPylori and the pain goes away.
Diagnosed in October, 2004 at age 33.
36/F/SC
Currently taking Colazal, Nexium, One-A-Day multivitamin, Omega-3 Fish Oil, Vitamin D, Vitamin A
Secondary conditions: mouth ulcers, joint pain, extreme fatigue


vid53
Regular Member


Date Joined Jan 2006
Total Posts : 117
   Posted 3/27/2008 10:34 PM (GMT -6)   
I have had the same pain in the same area for 10 years, which was diagnosed as crohns and having crohns through out the entire small intestine.The pain in my belly button area is due to the first 21cm of my small intestine, right out of the stomach.I seem to get full very fast when eating and am sure some blockage may be starting to occur.
 
Good Luck
Vid53
 
 
 

CrohnieToo
Veteran Member


Date Joined May 2003
Total Posts : 9448
   Posted 3/28/2008 12:37 AM (GMT -6)   
Could be the transverse colon if not the jejunem or duodenum.
 
Hopefully I will find out the 14th of next month. Have an appointment w/Dr Tremaine at Mayo then.


Some people are like Slinkies... Not really good for anything, but they still bring a smile to your face when you push them down a flight of stairs.


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 3/28/2008 9:49 PM (GMT -6)   
I have CD in the duodenum (thanks for the spelling Sarita), still can't pronounce it. I get pain as you described. I haven't had any there since my GP started me on Nexium 40mg per day to control my overactive stomach acid production! I agree with CrohnieToo, transverse colon. Even though my CD has not showed there on any tests. When my inflamation is high or when I eat trigger foods that is where I get my most intense pain!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


mel05
Regular Member


Date Joined Jan 2008
Total Posts : 87
   Posted 3/29/2008 12:06 PM (GMT -6)   
I have been having pain there for a few weeks now, too.  Right below my ribs.  My GP said it's probably a reaction in my stomach to the pred.  I have been on it since I was diagnosed in January.  I have been taking nexium once a day with the pred to counteract that.  She told me to increase it to twice a day and now the pain has been going away.  although, yesterday was also my last day of pred!!  YIPPEE!!  So, if that truly was the cause it should really be getting better!!  Keep me in your prayers that it will stay that way!!!  tongue Last time I only made it down to 15 mg before the pain came back.  This time I have made it all the way off the taper...so far so good... 
Diagnosed with crohn's in January 2008! 
Currently tapering on Prednisone and on Pentasa 1000 mg 4 times a day
On Topamax twice daily for migraines
On nexium while on the prednisone (have been previously diagnosed with ulcers)
 
I am 27 years old and have been married for 2 years.  I cannot wait to try to have children so I want to get this under control!!


koltron
Regular Member


Date Joined Oct 2003
Total Posts : 23
   Posted 3/29/2008 12:39 PM (GMT -6)   
Hi !
Sorry to hear you not feeling well. I have what sounds like the same pain, I took a while for the doctors to find out the cause. When it got really bad I ended up in the ER.
After some blood tests they found my {amylase and lipase} very high, which indicated {pancreatitis} brought on by a crohns.
Hope you feel better.
 


V. Susie
New Member


Date Joined Sep 2008
Total Posts : 11
   Posted 12/6/2008 4:45 PM (GMT -6)   
Koltron,  Did your lipase and Amylase levels remain high?  What was your treatment?  How about follow-up?  My 15 year old son just got out of the hospital for treatment of Pancreatitis for the second time.  He has Crohn's.  They have taken him off some of his Crohn's medications thinking they were irritating his pancreas.

Angela N
Regular Member


Date Joined Jan 2006
Total Posts : 78
   Posted 12/6/2008 9:01 PM (GMT -6)   
hi! i have had the same pain. I went to my doctor and he said that it sounds like I have an ulcer. He wanted me to have the scope test, the one where they put the scope down your throat and look in your stomach. I havn't had it yet. I will probably have it during the christmas holidays. My stomach will hurt after I eat or dring something. It did ease up a little bit but it's starting back again. I just went to him last week. hope you feel better. I feel okay until it comes back....

kam#7
Regular Member


Date Joined Jun 2008
Total Posts : 125
   Posted 12/8/2008 11:30 AM (GMT -6)   
I was having a horrible pain in the same area this summer. I had a SBFT and the doc said I was flaring and put me on Imuran after one Remicade infusion (to jump start the Imuran). The pain went away within a few weeks.

It was an AWFUL pain - my prayers are with you!
35 year old female (newly married) - Diagnosed w/Crohn's 2002 - Surgery 2004

Currently taking: Pentasa, Entocort, Imuran, Zoloft, Seroquel & Ativan as needed


CrohnnieMan
Regular Member


Date Joined Aug 2008
Total Posts : 190
   Posted 12/9/2008 10:17 PM (GMT -6)   
V. Susie - This is an old thread not sure if they will respond or not. But my amylase and lipase were elevated around the time of having really bad paid in this area. They said it was me having a flare and put me on some Prednisone.

On a separate occasion, my doctor also had me stop (not taper) entocort to be replaced by prednisone due to other pains. All of sudden I had the worst pain for days off an on in the same area. I think not tapering was a bad mistake as it made the pain worse.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 01, 2014 5:11 AM (GMT -6)
There are a total of 2,256,562 posts in 251,005 threads.
View Active Threads


Who's Online
This forum has 157724 registered members. Please welcome our newest member, Marimarinb1.
199 Guest(s), 8 Registered Member(s) are currently online.  Details
MarieLS, Celeste15, Marimarinb1, CRPSpatient, OlaF, paulroy, Grinnell86, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer